Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2010, 4:52 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2010, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 28, 2010, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:52 PM EDT | TSTM WND GST 58 | Cranston, RI | |
| Jun 28, 5:05 PM EDT | TSTM WND DMG | East Providence, RI | A TREE DOWN ON PAWTUCKET AVENUE IN RIVERSIDE SECTION OF EAST PROVIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS51 KBOX 282052
SVRBOX
MAC005-RIC001-003-007-282130-
/O.NEW.KBOX.SV.W.0076.100628T2052Z-100628T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRISTOL COUNTY IN RHODE ISLAND...
NORTHEASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF PROVIDENCE...
WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...TAUNTON...ATTLEBOROUGH...
* UNTIL 530 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CRANSTON...OR
NEAR PROVIDENCE...AND WAS MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...JOHNSTON...NORTH
PROVIDENCE...EAST PROVIDENCE...SEEKONK...CENTRAL FALLS...
PAWTUCKET...REHOBOTH AND BERKLEY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4167 7151 4182 7162 4200 7126 4186 7101
4173 7135 4175 7138 4172 7138
TIME...MOT...LOC 2052Z 236DEG 23KT 4178 7148
$$
MLE1 follow-up statement
884
WWUS51 KBOX 282127
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT MON JUN 28 2010
MAC005-RIC001-003-007-282137-
/O.EXP.KBOX.SV.W.0076.000000T0000Z-100628T2130Z/
BRISTOL RI-BRISTOL MA-PROVIDENCE RI-KENT RI-
527 PM EDT MON JUN 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND NORTHEASTERN KENT...SOUTHEASTERN
PROVIDENCE AND NORTHWESTERN BRISTOL COUNTIES IN RHODE ISLAND WILL
EXPIRE AT 530 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4167 7151 4182 7162 4200 7126 4186 7101
4173 7135 4175 7138 4172 7138
TIME...MOT...LOC 2127Z 236DEG 23KT 4190 7123
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:12 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 28, 4:12 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT MON JUN 28 2010
.SYNOPSIS...
COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND TONIGHT AND THEN
STALL ALONG THE SOUTH COAST. A SECOND COLD FRONT SWEEPS THROUGH
TUESDAY NIGHT. MAINLY DRY WEATHER WITH A GRADUAL COOLING TREND IS
EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE
NORTHEAST. THE HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST TO
BRING A RETURN TO WARMER AND MORE HUMID CONDITIONS FOR THE HOLIDAY
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR THE SOUTHEASTERN HALF
OF THE FORECAST AREA...INCLUDING NORTHERN CT/RI/EASTERN MA.
SEVERE THUNDERSTORM WATCH FOR ENTIRE AREA UNTIL 8 PM.
BULK EFFECTIVE WIND SHEAR STILL RUNNING 40-50 KTS OVER THE AREA WHICH
MAKES FOR WIND DAMAGE POTENTIAL IN THE STRONGER THUNDERSTORMS. AS OF
4 PM...THE STRONGEST STORMS HAVE BEEN CONFINED TO THE SEA BREEZE
REGION ALONG THE SOUTH COAST OF CT. CAPE IS STILL QUITE HIGH IN
SOUTHEAST MA AND RI AND 500 MB TEMPS SHOULD COOL A DEGREE OR TWO
TOWARD 00Z...SO STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS.
PRECIPITABLE WATER IS NEAR 2.0...SO ANY STORMS WILL PRODUCE VERY
HEAVY DOWNPOURS AND LOCALIZED POOR DRAINAGE FLOODING.
LATER TONIGHT...MAY SEE SOME FOG REDEVELOPING OVER THE ISLANDS AND IN
ANY AREAS THAT HAD SOME HEAVIER RAIN SHOWERS. OTHERWISE QUIET WEATHER
IS EXPECTED AFTER MIDNIGHT. STILL MUGGY WITH LOWS IN MID 60S SOUTHERN
NH TO LOWER 70S SOUTH COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONT REMAINS STALLED ALONG THE SOUTH COAST MOST OF TUESDAY.
NAM SHOWS THAT THERE COULD BE SOME INSTABILITY ON SOUTHEASTERN MA AND
RHODE ISLAND IN THE MID TO LATE AFTERNOON...AS A SECONDARY COLD FRONT
MOVES ACROSS THE AREA AND GIVES THE STALLED FRONT A PUSH OUT TO SEA.
SO...HAVE FORECAST PARTLY TO MOSTLY SUNNY SKIES BUT A CHANCE OF A
LATE DAY THUNDERSTORM IN THOSE AREAS. DO NOT EXPECT SEVERE WEATHER.
HIGHS MAINLY IN THE 80S EXCEPT NEAR 80 IN THE HIGHER PORTIONS OF
MONADNOCKS AND NEAR 90 OVER SOME INTERIOR PARTS OF SOUTHEAST MA AND
NORTHEAST RI.
NORTHWEST WINDS WILL USHER IN DRIER WEATHER FOR TUESDAY NIGHT BEHIND A
SECONDARY COLD FRONT. LOWS WILL DROP TO THE LOWER 50S NORTHWEST AND
55 TO 60 ELSEWHERE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MADE FEW CHANGES TO THE LONG TERM WITH SEVERE WEATHER APPROACHING
SOUTHERN NEW ENGLAND THIS AFTERNOON. MODELS ARE IN FAIRLY GOOD
AGREEMENT THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING INTO THE
AREA THROUGH THURSDAY AND WARMER AND MORE HUMID WEATHER RETURNING TO
THE AREA OVER THE WEEKEND.
WEDNESDAY THROUGH THURSDAY...COULD PERHAPS SEE A SPRINKLE ACROSS THE
INTERIOR HIGH TERRAIN BOTH DAYS THANKS TO A DEVELOPING COLD POOL
OVER NORTHERN NEW ENGLAND. OTHERWISE...COOLER THAN NORMAL TEMPERATURES ARE
EXPECTED WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S EXCEPT
MID TO UPPER 40S ACROSS THE INTERIOR VALLEYS.
FRIDAY THROUGH SUNDAY...WARMING TEMPERATURES AND INCREASING HUMIDITY
ANTICIPATED THROUGH THE WEEKEND WITH INCREASING SOUTHWEST FLOW AND A
MID LEVEL RIDGE BUILDING INTO THE NORTHEAST.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH THIS EVENING...VFR CONDITIONS THROUGH 21Z EXCEPT LOCAL MVFR
VSBYS ACROSS CAPE COD AND THE ISLANDS IN HAZE. EXPECT MVFR CIGS/VSBYS
IN DEVELOPING SHOWERS/TSTMS. SOME TSTMS MAY PRODUCE DAMAGING WINDS
AND TORRENTIAL DOWNPOURS.
TONIGHT...AREAS OF IFR CIGS/VSBYS NEAR THE S COAST...OTHERWISE
MAINLY MVFR CIGS/VSBYS IN SHOWERS/TSTMS AND FOG.
KBOS...VFR CONDITIONS WILL BRIEFLY LOWER TO IFR CIGS/VSBYS IN STRONG
THUNDERSTORMS...MAINLY BETWEEN 23Z AND 02Z.
TUESDAY...MAINLY VFR IN THE MORNING. AREAS OF MVFR CIGS/VSBYS IN
SCATTERED SHOWERS/TSTMS IN THE AFTERNOON AS THE FRONT PASSES...
ESPECIALLY SOUTHEAST MA AND RI.
TUESDAY NIGHT...LOCAL MVFR CIGS/VSBYS IN ANY LEFTOVER SHOWERS/TSTMS
EARLY...OTHERWISE VFR.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND THURSDAY...MODERATE TO HIGH CONFIDENCE VFR CEILINGS AND
VSBYS. PERHAPS A FEW SPRINKLES ACROSS THE INTERIOR HIGH TERRAIN.
FRIDAY AND SATURDAY...HIGH CONFIDENCE VFR.
&&
.MARINE...
TONIGHT THROUGH TUESDAY NIGHT...MARGINAL SCA CONDITIONS IN GUSTS
NEARSHORE THROUGH THE EVENING. OTHERWISE...SEAS WILL REMAIN NEAR
5 FT OVER THE SOUTHEASTERN OUTER WATERS TONIGHT THROUGH TUESDAY AND
PERHAPS ALSO TUESDAY NIGHT. HAVE EXTENDED SMALL CRAFT ADVISORIES FOR
THOSE AREAS THROUGH TUE AFTERNOON FOR NOW.
CONTINUED TO SIGNIFICANTLY LOWER WNA GUIDANCE BY SEVERAL FEET NEAR
THS COAST. BUT HAVE LEFT 5 TO 7 FT SEAS OVER THE OUTER PORTIONS SINCE
HAVE NOTED 7 FT SEAS ON THE 44097 BUOY SOUTH OF BLOCK ISLAND.
OUTLOOK...WEDNESDAY THROUGH SATURDAY....
WEDNESDAY THROUGH SATURDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA.
&&
.CLIMATE...
WARMEST AVERAGE TEMPERATURES FIRST HALF OF THE YEAR JAN 1 -JUN 30
BOS 48.9F 1976
BDL 48.6F 1991
PVD 48.6F 1991
ORH 46.3F 1921
JAN 1 THROUGH JUN 26 2010
BOS 48.3F 2010 48.4F 1976
BDL 48.2F 2010 47.9F 1991
PVD 48.6F 2010 48.0F 1998
ORH 45.0F 2010 45.8F 1921
WARMEST JUNE AVERAGE TEMPERATURE JUNE 1-30
BOS 73.4F 1976
BDL 72.7F 1976
PVD 72.2F 1943
ORH 70.4F 1923 AND 1892
JUNE 1-26 2010
BOS 69.6F +2.1F
BDL 70.0F +2.0F
PVD 69.9F +2.8F
ORH 66.9F +2.6F
JAN THROUGH MAY 2010 HAVE HAD ABOVE AVERAGE MONTHLY TEMPERATURES
WITH THE LAST BELOW NORMAL MONTH RECORDED DECEMBER 2009 AT THE LCD
SITES.
THIS SHOULD BE A NEAR TOP TEN WARMEST JUNE FOR THE LCD/S WITH
PROVIDENCE CURRENTLY TIED 6TH FOR THE JUNE 1-26 TIMEFRAME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ005>007-
012>019.
NH...NONE.
RI...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ232>237-250.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ254>256.
&&
SYNOPSIS...RLG/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...EVT/RLG/GAF
MARINE...RLG/GAF
CLIMATE...STRAUSSHazardous weather outlook, Jun 28, 3:38 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT MON JUN 28 2010 ANZ236-MAZ002>004-008>011-020>024-026-NHZ011-012-015-RIZ005>008- 291945- NARRAGANSETT BAY-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 338 PM EDT MON JUN 28 2010 ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING WILL ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ005>007-012-014-015-019-291945- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA- 338 PM EDT MON JUN 28 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ013-016>018-RIZ001>004-291945- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI- 338 PM EDT MON JUN 28 2010 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>235-237-250-251-254>256-291945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 338 PM EDT MON JUN 28 2010 ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL MAY ALSO OCCUR IN ANY THUNDERSTORMS. AREAS OF DENSE FOG WILL REDUCE VISIBILITY TO BELOW 1/4 MILE AT TIMES...MAINLY EAST OF CAPE COD AND NANTUCKET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FIELD
In the hours before
Special weather statement, Jun 28, 12:03 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1203 PM EDT MON JUN 28 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-282100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1203 PM EDT MON JUN 28 2010 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON... THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHERN NEW ENGLAND FROM MID AFTERNOON THROUGH THIS EVENING. THE HIGH HEAT AND HUMIDITY...COMBINED WITH AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO TRIGGER STRONG TO SEVERE STORMS. THE MOST LIKELY TIME FRAME WILL BE FROM 3 PM TO 9 PM. THE STRONGEST ACTIVITY IS FORECAST TO OCCUR IN NORTHERN CONNECTICUT...RHODE ISLAND...AND SOUTHEASTERN MASSACHUSETTS. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A POSSIBILITY OF SOME LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION. SKYWARN WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FIELD
Special weather statement, Jun 28, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT MON JUN 28 2010
MAZ017-020-RIZ001>007-282115-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-
430 PM EDT MON JUN 28 2010
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
COVENTRY...OR ABOUT 12 MILES WEST OF WARWICK...MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SCITUATE...WEST WARWICK...EAST
GREENWICH...CRANSTON...WARWICK...JOHNSTON...PROVIDENCE...EAST
PROVIDENCE...BARRINGTON...PAWTUCKET...BRISTOL...WARREN...
TIVERTON...WESTPORT...SWANSEA...SOMERSET...SEEKONK...REHOBOTH AND
FALL RIVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4157 7171 4177 7176 4192 7119 4167 7105
4164 7123 4169 7119 4171 7122 4164 7126
4166 7132 4163 7131 4163 7135 4167 7135
4166 7132 4170 7130 4172 7135 4178 7138
4171 7136 4166 7138 4168 7143 4162 7141
MLESpecial weather statement, Jun 28, 4:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT MON JUN 28 2010
MAZ017-018-020-RIZ001>005-282145-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN KENT
RI-WESTERN PLYMOUTH MA-
451 PM EDT MON JUN 28 2010
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER
CRANSTON...OR ABOUT 4 MILES SOUTHWEST OF PROVIDENCE...MOVING
NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...JOHNSTON...NORTH PROVIDENCE...
PROVIDENCE...BARRINGTON...LINCOLN...EAST PROVIDENCE...CENTRAL
FALLS...SEEKONK...PAWTUCKET...REHOBOTH...ATTLEBOROUGH...NORTH
ATTLEBOROUGH...DIGHTON...BERKLEY...NORTON...FREETOWN...MANSFIELD
AND TAUNTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4183 7167 4204 7119 4182 7102 4172 7135
4176 7138 4173 7138 4173 7137 4172 7136
4166 7155
MLEThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:57 AM EDT | Heat Advisory | BOX | Kent, Providence | 13 hr |
| Jun 28, 4:51 PM EDT | Special Weather Statement | BOX | Providence | 54 min |
| Jun 28, 4:55 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Washington | 65 min |
| Jun 28, 5:16 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Providence, Washington | 2 hr |
| Jun 28, 5:33 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport | 57 min |
| Jun 28, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 31 min |
| Jun 28, 4:44 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jun 28, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 28, 5:22 PM EDT | Special Weather Statement | BOX | Plymouth | 38 min |
| Jun 28, 5:48 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 89 min |
| Jun 28, 5:57 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jun 28, 6:03 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jun 28, 6:06 PM EDT | Special Weather Statement | BOX | Bristol | 54 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.